MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER, RI-2; PUMP INFUSION

BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER, RI-2; PUMP INFUSION
Catalog Number 903-0000
Medical Device Problem Codes Overheating of Device (1437); Smoking (1585)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The internal complaint file (b)(4) has been logged for this incident for traceability.The device involved in the incident will not be returned to belmont for investigation since it was identified as end of life.The disposable set involved in this incident was discarded.Although the patient involved in the incident expired, the user facility confirmed that mtp was a lifesaving attempt and the patient was very ill beforehand.The reported issue did not impact the outcome of the patient.The device involved in the incident will not be returned to belmont for investigation since it was identified as end of life.Without the ability to inspect the device ior the disposable it is not possible to reach a definitive root cause.There is no indication of the use of contraindicated fluids.Certain infusates such as calcium, and platelets should not be used, as they can compromise the anticoagulants in citrated blood and promote clotting, which can lead to clot formation inside the heat exchanger and block blood flow.If this occurs, the stainless steel rings inside the heat exchanger will become overheated and cause an over temperature/overheating issue.The potential cause of smoke in this incident could be associated with overheating of the device.When the rapid infuser detects a situation that is compromising effective infusing, the system stops pumping and heating, closes off the line to the patient, sounds an audible alarm, and displays an alarm message with instructions for corrective measure.In the event of an "over temperature" alarm, the rapid infuser exhibits the following alarm message: "infusate over temperature.Discard disposable and blood.Restart system with a new disposable.Service machine if error persists." belmont has sent an 'end of life' letter to this hospital and requested them to replace the end of life devices.There is a possibility of user error in this incident, belmont contacted the user on 08/23, 09/04, and 09/19 to arrange re-training but received no response.Belmont is closing this complaint due to lack of response from the user.Should a response be subsequently recieved a follow up report shall be submitted.
 
Event or Problem Description
The biomed reported that during a procedure, the nurse noticed electrical burning smell and smoke coming from fms 2000.The device also had an error message on the screen.Although the patient involved in the incident expired, the user facility confirmed that mtp was a lifesaving attempt and the patient was very ill beforehand.The malfunctioning of the machine did not impact the outcome of the patient.

Brand Name
THE BELMONT RAPID INFUSER, RI-2
Common Device Name
PUMP INFUSION
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
urja jani
780 boston road
billerica, MA 01821
MDR Report Key17803740
Report Number1219702-2023-00047
Device Sequence Number15240568
Product Code FRN
UDI-Device Identifier10896128002012
UDI-Public10896128002012
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 09/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number903-0000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2023
Initial Report FDA Received Date09/22/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown